Alert archive / Michigan / Small Craft Advisories in 2025
Small Craft Advisory 65, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 17, 2025, 3:27 AM EDT. It took effect at Jun 17, 2025, 9:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2025, 3:27 AM EDT (07:27 UTC)
- In effect from
- Jun 17, 2025, 9:00 AM EDT
- Expired
- Jun 17, 2025, 2:39 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
930 WHUS73 KAPX 170727 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 327 AM EDT Tue Jun 17 2025 LMZ323-342-344>346-171530- /O.NEW.KAPX.SC.Y.0065.250617T1300Z-250617T2100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 327 AM EDT Tue Jun 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Highest gusts up to 25 kts from the southwest and highest waves around 3 feet expected. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From 9 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-LMZ341-171530- /O.NEW.KAPX.SC.Y.0065.250617T1300Z-250617T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- 327 AM EDT Tue Jun 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Highest gusts up to 25 kts from the southwest and highest waves around 3 feet expected. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. In Lake Michigan, Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...From 9 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
088 WHUS73 KAPX 171839 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 239 PM EDT Tue Jun 17 2025 LHZ345-LMZ323-341-342-344>346-171945- /O.CAN.KAPX.SC.Y.0065.000000T0000Z-250617T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 239 PM EDT Tue Jun 17 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 1:24 AM EDT, 2 hours 3 minutes earlier. Its key messages:
- Showers tonight...spotty at first but increasing chances overnight.
- Shower/thunderstorm chances Tuesday...possible stronger storms.
- Heavy rainfall threat Wednesday?
- First significant heat of the summer early next week?
Area forecast discussion, Jun 17, 1:24 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 124 AM EDT Tue Jun 17 2025 .KEY MESSAGES... - Showers tonight...spotty at first but increasing chances overnight. - Shower/thunderstorm chances Tuesday...possible stronger storms. - Heavy rainfall threat Wednesday? - First significant heat of the summer early next week? && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 347 PM EDT Mon Jun 16 2025 Pattern Synopsis/Forecast: Large scale pattern features broadly zonal flow across the northern tier of states...downstream of a trough axis off the west coast. Broad ridge over the southwestern U.S./southern Plains with an elongated trough axis moving into the lower Mississippi Valley. A couple of short wave troughs within the northern tier zonal flow...one crossing Lower Michigan this afternoon showing up nicely in water vapor imagery...a second better defined wave (and perhaps convectively enhanced) over the Dakotas/ Nebraska. Also a remnant MCV over southeast Wisconsin. Visible imagery also hints at a southeastward propagating gravity wave over northern Ontario and extending back into northern Lower. There is a fair bit of humidity working its way back into the upper Great Lakes this afternoon. At the surface...ridge of high pressure extends west from New England into the Great Lakes...with a weakly organized area of low pressure over the northern Plains/upper Midwest. Small stub of a warm front lies across South Dakota/Iowa...with a poorly defined boundary along the Ohio River. Farther to the north an east- west oriented front runs across far northern Ontario into Manitoba. Northern Plains short wave trough is forecast to cross Lake Superior/Upper Michigan during the first half of Tuesday...along with a compact surface reflection (already 2-3mb/3h pressure falls across the eastern Dakotas coincident with a 1006mb low center). While the surface low is expected to propagate away from Lake Superior...it will drag a weakening cold front across Michigan Tuesday afternoon. Primary Forecast Concerns: Showers late afternoon/early evening: Passing gravity wave front kicked off some scattered showers as is passed through fairly quickly during the late morning/early afternoon across eastern Upper and the Straits region. Cu field has been bubbling up across northwest Lower...instability as expected is pretty thin at just a few hundred J/kg. So remains to be seen whether short wave trough emerging out over Lake Michigan can kick off any showers...or will subsidence behind gravity wave squash any minimal potential (as would be suggested by mid cloud clearing in its wake). But moisture will continue to increase from the west this evening ahead of the approaching surface low that is expected to be over central Lake Superior by Tuesday morning with its trailing cold front back across eastern Wisconsin. Would expect remnants of convection over the upper Mississippi Valley this afternoon to get pushed into northern Michigan overnight...in addition to any scattered convection that develops ahead of it along advancing moisture axis. Shower/thunderstorm chances Tuesday...possible stronger storms: Would expect rain to be ongoing Tuesday morning especially east of the US-131 corridor. Cold front arrives during the afternoon and with it a decent axis of instability (likely > 1000J/kg MLCAPE). If this comes to fruition could be some sneaky stronger storms with the front and will mention this possibility in the afternoon Hazardous Weather Outlook despite only being in the General SPC Day 2 outlook. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 347 PM EDT Mon Jun 16 2025 Days 2-3 (Wednesday-Thursday): Tuesday's cold front looks like it will stall across southern Michigan...along which a frontal wave will ripple northeast and across Lower Michigan probably Wednesday night. Exactly how the surface pattern will evolve is a bit unknown as model latent heat release is likely playing around with the model surface pressure pattern. But a good bit of moisture in play along and north of this front...along with potentially favorable jet dynamics is setting up the possibility for heavy rainfall across the forecast area for Wednesday and especially Wednesday night. Rainfall amounts of 1-2+ inches could be in play for some areas depending on how the details set up. But something else to add to the afternoon HWO (most of Michigan in the Marginal WPC Day 3 Excessive Rainfall Outlook). Days 4-5 (Friday-Saturday): Drying trend for Friday as 594+DM 500mb ridge expands eastward across the Mississippi Valley and into the southeastern U.S.. Northward moving frontal boundary associated with this warmer air mass expected to push across the upper Lakes Saturday and will likely bring another round of showers/ thunderstorms with it. Days 6-7 Outlook (Sunday-Monday): CPC 6-10 Day outlook looking pretty toasty as 594DM heights build into northern Michigan (a +2 to +3 sigma 500mb standardized height anomaly). As long as we are far enough south of potential MCS "ridge runners" which is always our bugaboo for much hyped heat events...the first round of 90+ degree heat is certainly in play heading into next week. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 124 AM EDT Tue Jun 17 2025 A few showers will transit the area overnight, perhaps impacting CIU. Better precip chances arrive Tuesday, ahead of a cold front. Showers and a few TSRA are expected. Some MVFR cigs are expected to be associated with this activity, mainly at CIU/PLN this afternoon. Brief vsbys restrictions are possible with heavier showers. Breezy sw winds develop Tuesday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...JPB LONG TERM...JPB AVIATION...JZ
Hazardous weather outlook, Jun 16, 11:25 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1125 PM EDT Mon Jun 16 2025 MIZ016>018-020>036-041-042-086>088-095>099-180330- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1125 PM EDT Mon Jun 16 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A rumble of thunder is possible prior to daybreak, especially across the eastern U.P. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected Tuesday...with the potential for stronger storms across northern Lower Michigan. Hail and gusty winds will be the primary threat. Heavy rainfall is possible Wednesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-180330- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1125 PM EDT Mon Jun 16 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. A rumble of thunder is possible prior to daybreak, especially across the eastern U.P. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Stronger thunderstorms are possible on Lake Huron Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:29 PM EDT | Special Weather Statement | APX | Crawford | 46 min |
Nearby
Small Craft Advisories in Michigan, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.